Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 8, 2021Cook County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 8, 2021, 9:00 PM EDT for Cook County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 9:00 PM EDT (01:00 UTC)
Expired
Jul 8, 2021, 10:00 PM EDT
In force
60 min
Issued by
NWS Tallahassee, FL

County Cook County, GA

The radar

The Moody AFB radar (KVAX), 47 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1074 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

586 
WWUS82 KTAE 090100
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
900 PM EDT Thu Jul 8 2021
 
GAZ146>148-160-161-090200-
Berrien GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
900 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTH CENTRAL BERRIEN...
NORTHWESTERN LANIER...NORTH CENTRAL LOWNDES AND SOUTHEASTERN COLQUITT
COUNTIES UNTIL 1000 PM EDT...

At 900 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Sparks, or 9 miles west of Adel, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Nashville, Adel, Sparks, Ray City, Moody Air Force Base, Berlin,
Cecil, Ellenton, Reed Bingham State Park, Cottle, Cook Co A/P, Cool
Spring, Berrien Co A/P, Barretts, New Lois, Massee, Greggs,
Barneyville, Pine Valley and Flat Ford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3096 8316 3104 8349 3105 8350 3105 8355
      3108 8357 3106 8357 3108 8367 3125 8364
      3123 8316
TIME...MOT...LOC 0100Z 278DEG 19KT 3116 8359 

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 8:41 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 8, 8:41 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
841 PM EDT Thu Jul 8 2021

.UPDATE...

A fair amount of showers and storms remain at this hour and have
increased rain chances for the next few hours. Overall trends are
decreasing so an overall decrease in chances heading into the
overnight hours. Lows are expected to fall into the low 70s by
daybreak.

&&

.AVIATION...
[Through 00Z Saturday]

Showers and storms will remain for the next few hours from ABY-
TLH-VLD with an overall decreasing trend. Some patchy MVFR cigs
are expected overnight with another round of showers and storms
Friday afternoon.

&&

.PREV DISCUSSION [357 PM EDT]...

.NEAR TERM [Through Friday]...

Upper level troughing will remain over the eastern third of the
CONUS. At the surface, the western extension of the Bermuda ridge
will extend across the gulf coast states. Time-height cross sections
show deep layer moisture in place with ample upper level support. Hi-
res models show scattered to numerous convection developing by late
morning and translating from west to east across our CWA. Lows
tonight will be in the lower to mod 70s with highs Friday in the
upper 80s.

.SHORT TERM [Friday Night Through Saturday Night]...

Subtropical ridging establishes itself as the primary driver of our
sensible weather heading into the weekend. Therefore, expect a
return to a more typical summertime convective pattern, consisting
of scattered showers and thunderstorms that have the greatest
coverage during peak heating hours. Convection should diminish after
sunset, with maritime activity developing early in the
morning/overnight. High temperatures are forecast to be in the upper
80s/low 90s, while we see lows in the low-mid 70s. Heat indices may
climb into the low 100s in some locations.

.LONG TERM [Sunday Through Thursday]...

The region becomes wedged between an upper low over the Midwest and
subtropical ridge to the west to begin the short-term period. This
pattern is going to enable southerly flow to reinforce the moist,
unstable airmass across our area, thus leading to scattered
convection each day, with a chance of widespread coverage until the
aforementioned low lifts poleward on Tuesday. The ridge then
builds back, with surface high pressure in place for the remainder
of the period, such that more seasonable convection returns once
more on Wednesday and Thursday. The temperature forecast is mostly
unchanged from the short-term.

.MARINE...

Favorable boating conditions prevail outside of thunderstorms over
the next several days. Southwest winds shift out of the south late
this weekend, before becoming southeasterly to start the work week.

.FIRE WEATHER...

Fire concerns are low over the next several days thanks to saturated
soils and daily chances for showers and thunderstorms, within a
moist airmass.

.HYDROLOGY...

A return to a more typical summertime convective pattern is expected
over the next several days. However, recent rainfall has produced
saturated soils across much of our area, especially in the east Big
Bend and portions of the I-75 corridor from Elsa. As a result,
several local rivers are seeing rises. Suwannee River - Rock Bluff
near Bell is forecast to reach low-end minor flood stage by late
Monday. General rainfall amounts through the period are 1-1.25".

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  88  73  91  74 /  40  40  10  40  10
Panama City   77  86  76  87  76 /  10  40  10  30  10
Dothan        73  86  73  89  73 /  50  50  10  40  10
Albany        74  89  74  92  74 /  60  50  10  50  10
Valdosta      73  87  73  90  73 /  40  50  10  50  10
Cross City    75  87  75  89  74 /  10  30  20  40  20
Apalachicola  77  85  76  86  76 /  10  30  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...Scholl
NEAR TERM...Barry
SHORT TERM...IG
LONG TERM...IG
AVIATION...Scholl
MARINE...IG
FIRE WEATHER...IG
HYDROLOGY...IG

In the hours before

Special weather statement, Jul 8, 7:05 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
705 PM EDT Thu Jul 8 2021

ALZ065>069-FLZ011-GAZ123-142>145-155>157-090015-
Coffee AL-Geneva AL-Houston AL-Dale AL-Henry AL-Jackson FL-Miller GA-
Decatur GA-Baker GA-Calhoun GA-Early GA-Mitchell GA-Seminole GA-
Grady GA-
705 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE...GENEVA...
HOUSTON...SOUTHERN HENRY AND SOUTHERN COFFEE COUNTIES IN SOUTHEASTERN
ALABAMA...SOUTHWESTERN MITCHELL...SOUTHWESTERN CALHOUN...NORTHERN
SEMINOLE...EARLY...NORTHEASTERN DECATUR...NORTHWESTERN GRADY...MILLER
AND BAKER COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 815 PM EDT/715 PM
CDT/...

At 705 PM EDT/605 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Arlington to Ashford
to near Samson. Movement was east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Colquitt, Cottonwood, Newton, Blakely, Geneva, Dothan,
Donalsonville, Camilla, Fort Rucker, Hartford, Taylor, Midland City,
Kinsey, Ashford, Level Plains, Slocomb, Samson, Cowarts and
Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3133 8571 3132 8532 3148 8503 3142 8420
      3097 8422 3101 8619 3128 8619
TIME...MOT...LOC 2305Z 265DEG 45KT 3147 8481 3120 8526 3118 8609

72-BUNKER
Special weather statement, Jul 8, 7:17 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
717 PM EDT Thu Jul 8 2021

GAZ127-129-131-145>148-090015-
Berrien GA-Tift GA-Worth GA-Colquitt GA-Irwin GA-Mitchell GA-Cook GA-
717 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTHWESTERN IRWIN...
NORTHWESTERN BERRIEN...EAST CENTRAL MITCHELL...NORTHERN COLQUITT...
TIFT AND SOUTHEASTERN WORTH COUNTIES UNTIL 815 PM EDT...

At 717 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Ty Ty to near Doerun.
Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Tifton, Moultrie, Adel, Ocilla, Sparks, Enigma, Omega, Norman Park,
Lenox, Doerun, Ty Ty, Phillipsburg, Unionville, Riverside, Poulan,
Schley, Funston, Sumner, Sale City and Ellenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3107 8341 3125 8407 3160 8368 3157 8366
      3160 8365 3160 8314
TIME...MOT...LOC 2317Z 274DEG 19KT 3156 8356 3126 8398

72-BUNKER
Special weather statement, Jul 8, 7:27 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
727 PM EDT Thu Jul 8 2021

GAZ123-142>144-090015-
Miller GA-Baker GA-Calhoun GA-Early GA-
727 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR MILLER...BAKER...SOUTH CENTRAL
CALHOUN AND CENTRAL EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 815
PM EDT...

At 727 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Blakely, moving east at 25 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Colquitt, Blakely, Arlington, Douglasville, Centerville, Damascus,
Babcock, Iveys Mill, Mayhaw, Rock Hill, Boykin, Mimsville, Early Co
A/p, Hentown, Bellview, Hilton, Rowena, Milford, Crestview and
Hoggard Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3143 8432 3108 8454 3108 8464 3126 8509
      3145 8493
TIME...MOT...LOC 2327Z 274DEG 23KT 3129 8485

72-BUNKER
Special weather statement, Jul 8, 8:29 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
829 PM EDT Thu Jul 8 2021

GAZ127-129-143>146-157-158-090130-
Tift GA-Worth GA-Miller GA-Colquitt GA-Baker GA-Mitchell GA-Grady GA-
Thomas GA-
829 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRADY...EAST CENTRAL
MILLER...MITCHELL...CENTRAL BAKER...NORTHERN THOMAS...COLQUITT...
SOUTHWESTERN TIFT AND SOUTHERN WORTH COUNTIES UNTIL 930 PM EDT...

At 829 PM EDT, Doppler radar was tracking a strong thunderstorm over
Camilla, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Newton, Moultrie, Pelham, Camilla, Omega, Norman Park, Baconton,
Doerun, Ochlocknee, Pavo, Coolidge, Riverside, Schley, Funston, Sale
City, Minton, Scooterville, Anderson City, Merrillville and Lester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3139 8357 3104 8370 3104 8374 3094 8374
      3086 8377 3105 8438 3108 8438 3108 8447
      3112 8461 3139 8425
TIME...MOT...LOC 0029Z 279DEG 26KT 3123 8418

72-BUNKER
Special weather statement, Jul 8, 8:55 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
855 PM EDT Thu Jul 8 2021

GAZ148-161-090115-
Berrien GA-Lanier GA-
855 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BERRIEN AND NORTHERN
LANIER COUNTIES UNTIL 915 PM EDT...

At 855 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Nashville, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Nashville, Weber, Courthouse, Berrien Co A/P and Bannockburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3117 8332 3135 8310 3135 8308 3133 8306
      3130 8306 3129 8305 3128 8305 3128 8304
      3123 8305 3122 8304 3121 8305 3119 8305
      3118 8297 3107 8297
TIME...MOT...LOC 0055Z 277DEG 26KT 3121 8310

72-BUNKER
Special weather statement, Jul 8, 9:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
900 PM EDT Thu Jul 8 2021

GAZ146>148-160-161-090200-
Berrien GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
900 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTH CENTRAL BERRIEN...
NORTHWESTERN LANIER...NORTH CENTRAL LOWNDES AND SOUTHEASTERN COLQUITT
COUNTIES UNTIL 1000 PM EDT...

At 900 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Sparks, or 9 miles west of Adel, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Nashville, Adel, Sparks, Ray City, Moody Air Force Base, Berlin,
Cecil, Ellenton, Reed Bingham State Park, Cottle, Cook Co A/P, Cool
Spring, Berrien Co A/P, Barretts, New Lois, Massee, Greggs,
Barneyville, Pine Valley and Flat Ford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3096 8316 3104 8349 3105 8350 3105 8355
      3108 8357 3106 8357 3108 8367 3125 8364
      3123 8316
TIME...MOT...LOC 0100Z 278DEG 19KT 3116 8359

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:14 AM EDTRip Current StatementTAEWalton12 hr
Jul 9, 12:57 PM EDTAreal Flood AdvisoryTAEFranklin3 hr
Jul 9, 1:16 PM EDTAreal Flood WarningTAEDixie, Taylor7 hr
Jul 9, 1:49 PM EDTAreal Flood AdvisoryTAEWakulla3 hr
Jul 9, 3:17 PM EDTSpecial Weather StatementTAEHolmes, Jackson, Walton, Washington43 min
Jul 9, 3:25 PM EDTSevere Thunderstorm WarningTAEJackson50 min
Jul 9, 3:57 PM EDTSpecial Weather StatementTAEJackson48 min
Jul 8, 8:29 PM EDTSpecial Weather StatementTAEColquitt, Mitchell61 min
Jul 8, 8:55 PM EDTSpecial Weather StatementTAEBerrien20 min
Jul 8, 9:51 PM EDTSpecial Weather StatementTAEBerrien, Cook54 min
Jul 9, 5:34 PM EDTSpecial Weather StatementTAEClay26 min
Jul 9, 6:09 PM EDTSpecial Weather StatementTAEClay, Early51 min
Jul 9, 3:14 PM EDTSpecial Weather StatementTAEHouston46 min
Jul 9, 5:11 PM EDTSpecial Weather StatementTAEDale34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.